Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 20, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Sep 27, 2004, 7:01 AM CDT for Yoakum County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2004, 7:01 AM CDT (12:01 UTC)
- Expired
- Sep 27, 2004, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Yoakum County, TX
The radar
The Lubbock radar (KLBB), 112 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 271207 FFWLBB TXC501-271500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 701 AM CDT MON SEP 27 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... YOAKUM COUNTY IN NORTHWEST TEXAS * UNTIL 1000 AM CDT * AT 700 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF HEAVY RAIN MOVING NORTHWEST AT 10 TO 15 MPH OVER YOAKUM COUNTY. THE BAND OF HEAVY RAIN WILL CONTINUE TO PRODUCE RAINFALL RATES OF 0.5 TO 0.75 INCHES PER HOUR OVER THE NEXT 2 TO 3 HOURS. THE HEAVIEST RAIN WILL FALL FROM DENVER CITY TO PLAINS. DOPPLER RADAR ESTIMATED WIDESPREAD 4 TO 6 INCHES WITH ISOLATED AMOUNTS UP TO 8 INCHES HAVE FALLEN OVER THE PAST COUPLE OF DAYS. ADDITIONAL HEAVY RAIN WILL CAUSE EXCESSIVE RUNOFF AND FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3297 10301 3298 10259 3337 10261 3337 10302 $$ WIDELSKI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 4:19 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Sep 27, 4:19 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 419 AM CDT MON SEP 27 2004 .SHORT TERM... ACTIVE PATTERN WILL CONTINUE THROUGH THE EARLY PART OF THE WORKWEEK. CURRENT RADAR SHOWING EXTENSIVE AREA OF MODERATE TO LOCALLY HEAVY RAIN MOVING UP FROM THE NW HILL COUNTRY THROUGH THE PERMIAN BASIN AND INTO THE SOUTH PLAINS THIS MORNING. WILL CONTINUE MODERATE TO LOCALLY RAIN FOR POINTS ON THE CAPROCK THROUGH THE MORNING HOURS. VIGOROUS UPPER LEVEL TROUGH OVER NEW MEXICO WILL CONTINUE TO SLOWLY MOVE EAST TODAY. HIGH PRECIPITABLE WATERS AND GOOD LOW LEVEL MOISTURE ADVECTION WILL CONTINUE THE CONVEYOR BELT OF RAIN MONDAY AND MONDAY NIGHT. ETA AND GFS 305 TO 310K ISENTROPIC ANALYSIS CONTINUES TO KEEP A SHARP GRADIENT OVER THE WEST AND WEST CENTRAL COUNTIES MONDAY WITH THE CUTOFF OF LOCALIZED HEAVY RAINFALL ROUGHLY ALONG THE CAPROCK. MODELS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM PERIOD IN KEEPING EVENT FOCUS GOING THROUGH MONDAY NIGHT AND INTO TUESDAY MORNING. DOPPLER ESTIMATES SHOWING A WIDESPREAD 3 TO 5 INCHES WITH ISOLATED AMOUNTS OF 6 OR MORE INCHES OVER THE PAST COUPLE DAYS OVER THE CURRENT FLASH FLOOD WATCH AREA. NEW RAINS NOW ADDING TO STORM TOTALS TO THE EAST. WILL KEEP THE FLASH FLOOD WATCH GOING THROUGH 12Z TUESDAY AND WILL ADD LUBBOCK AND LYNN COUNTIES. HEAVY RAIN WILL ONCE AGAIN FALL OVER SATURATED SOILS MONDAY INTO TUESDAY MORNING...LIKELY CAUSING EXCESSIVE RUNOFF AND FLASH FLOODING CONCERNS. TEMPERATURES WILL ONCE AGAIN STRUGGLE OUT OF THE UPPER 60S AND LOWER 70S WEST AND UPPER 70S EAST. WILL KEEP 80 TO 100 POP AND 90 TO 100 SKY COVER THROUGH THE PERIOD. ONLY MINOR CHANGES MADE TO GRIDS TO ACCOUNT FOR ONGOING TRENDS. WIDELSKI .LONG TERM... SLOW MOVING CLOSED LOW WILL BE OPENING UP AS IT MOVES ACROSS WEST TEXAS TUESDAY. IT SHOULD STILL HAVE CONSIDERABLE DYNAMICS ASSOCIATED WITH IT WITH RAIN LIKELY TO CONTINUE ACROSS THE WRN HALF OF THE FA AND MAY POSSIBLY SPREAD EWD ONTO THE ROLLING PLAINS. WILL TAILOR POPS ACCORDINGLY. MODELS CONTINUE TO PROG A RELATIVELY QUICK EXIT AND WEAKENING OF THIS SYSTEM. MAY HAVE SOME LINGERING SHOWERS TUESDAY NIGHT...BUT THAT LOOKS TO BE THE END OF IT. AGREE WITH PREVIOUS FORECASTER THAT ENOUGH RESIDUAL MOISTURE MAY BE AVAILABLE FOR SOME ISOLATED STORMS WEDNESDAY WITH AFTN HEATING...BUT CONFIDENCE NOT HIGH ENOUGH ATTM TO ADD MENTION TO WX GRIDS ATTM. STILL CONSIDERABLE MODEL DIVERGENCE IN HANDLING OF BOTH NRN AND SRN STREAM ENERGY IN SPLIT FLOW SCENARIO. 00Z GFS HAS TEMPERED ITS HANDLING OF THE COLD AIR INTRUSION WHILE ECMWF AND DGEX CONTINUE TO BRING SIG COOL SHOT INTO THE SRN PLAINS. WILL CONTINUE TO PREFER THE LATTER SCENARIO AND THUS THE PREVIOUS FCST OF COOL TEMPS SATURDAY AND SUNDAY. CONTEMPLATED HIGHER POPS FOR FRIDAY NIGHT AND SATURDAY BUT WILL HOLD OFF ATTM PENDING BETTER CONSENSUS OF HANDLING OF UPPER ENERGY...MOISTURE AND FRONTAL POSITIONING. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 65 56 67 52 / 90 80 60 30 TULIA 70 58 70 54 / 80 70 50 30 PLAINVIEW 71 59 71 55 / 80 70 50 30 LEVELLAND 66 58 70 55 / 100 80 60 30 LUBBOCK 70 59 73 56 / 90 70 50 30 BROWNFIELD 66 59 72 56 / 100 80 50 30 CHILDRESS 77 61 78 57 / 30 30 30 20 SPUR 74 61 77 58 / 70 50 40 20 ASPERMONT 76 61 77 58 / 50 40 30 20 && .LUB WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TONIGHT GENERALLY WEST OF A DIMMITT TO TAHOKA LINE TXZ021-022-027-028-033<035-039<041. && 17/07
Hazardous weather outlook, Sep 27, 6:00 AM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT MON SEP 27 2004 TXZ021-022-027-028-033>035-039>041-281100- BAILEY-CASTRO-COCHRAN-HOCKLEY-LAMB-LUBBOCK-LYNN-PARMER-TERRY-YOAKUM- 600 AM CDT MON SEP 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... FLOODING A SLOW MOVING AND VIGOROUS UPPER LEVEL DISTURBANCE WILL CONTINUE TO PRODUCE BANDS OF MODERATE TO LOCALLY HEAVY RAINFALL ACROSS MUCH OF THE SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE TODAY AND TONIGHT. SUBSTANTIAL MOISTURE ADVECTION AND LIFT WILL PRODUCE LOCALIZED HEAVY RAIN...FURTHER AGGRAVATING ALREADY SATURATED SOILS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS OF 3 TO 4 INCHES ARE LIKELY THROUGH MONDAY NIGHT. FOR THIS REASON...THE FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL 7 AM TUESDAY MORNING. DUE TO THE EXTENT OF THE PROJECTED HEAVY RAINFALL...LUBBOCK AND LYNN COUNTIES HAVE BEEN ADDED TO THE WATCH. .DAYS TWO THROUGH SEVEN... ADDITIONAL HEAVY RAINFALL IS POSSIBLE TUESDAY. IF THIS BECOMES MORE LIKELY...THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED THROUGH TUESDAY. TXZ023>026-029>032-036>038-042>044-281100- BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALE-HALL-KENT- KING-MOTLEY-STONEWALL-SWISHER- 600 AM CDT MON SEP 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... FLOODING LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS SHOWERS AND THUNDERSTORMS MAY MOVE NORTH INTO THE AREA FROM THE BIG COUNTRY AND EASTERN PERMIAN BASIN. AREAS ON THE CAPROCK ESCARPMENT HAVE THE GREATEST THREAT FOR HEAVY RAIN TODAY AND TONIGHT. PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:41 PM CDT | Flash Flood Warning | LUB | Yoakum | 3 hr |
| Sep 26, 9:49 PM CDT | Flash Flood Warning | LUB | Bailey | 3 hr |
| Sep 26, 10:45 PM CDT | Flash Flood Warning | LUB | Yoakum | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.